Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Oct 11, 2000, 2:35 PM PDT for Colusa County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 11, 2000, 2:35 PM PDT (21:35 UTC)
- Expired
- Oct 11, 2000, 3:00 PM PDT
- In force
- 25 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Colusa County, CA
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WUUS56 KSTO 112135 SVRSAC CAC011-112200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 235 PM PDT WED OCT 11 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUSA COUNTY IN CALIFORNIA * VALID UNTIL 300 PM PDT * AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF WILLIAMS. THE STORM WAS MOVING SLOWLY TO THE SOUTH. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... WILLIAMS ARBUCKLE * STRONG DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH SMALL HAIL. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3895 12222 3898 12188 3924 12195 3915 12232 JHM/JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:20 AM PDT, 6 hours 15 minutes earlier.
Area forecast discussion, Oct 11, 8:20 AM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 820 AM PDT WED OCT 11 2000 VORT MAX ROTATING INTO THE NORTHERN PART OF THE CWA THIS MORNING IS PRODUCING SHOWERS IN THE NORTHERN SACRAMENTO VALLEY AND EAST IN THE FOOTHILLS AND UP INTO THE MOUNTAINS. FEATURE WILL ROTATE SLOWLY THROUGH THE CWA TODAY WITH 7H OMEGA FIELD SUGGESTING BEST AREAS TO SEE PRECIP WILL BE ALONG THE EAST SIDES OF THE VALLEY INTO THE FOOTHILLS AND SIERRA. THIS APPEARS TO BE THE LAST FUEL FOR THE FIRE WITH AMS STABILIZING THIS EVENING AND DRYING OUT OVERNIGHT INTO THURSDAY MORNING. SOME HEIGHT AND THICKNESS RECOVERY ON THURSDAY TO BUMP HIGH TEMPS UP INTO THE 70S IN THE VALLEY WITH LESS WARMING IN THE FOOTHILLS AND MOUNTAINS. MORE WARMING ON FRIDAY AS RIDGING INCREASES OVER NORTHERN CALIFORNIA. .STO...NONE. HINTZ N
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.